Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 49, NWS Paducah, KY

March 11, 2006Bollinger County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Mar 11, 2006, 1:53 AM CST for Bollinger County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 11, 2006, 1:53 AM CST (07:53 UTC)
Expired
Mar 11, 2006, 2:30 AM CST
In force
37 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Bollinger County, MO

The radar

The Paducah radar (KPAH), 114 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 1:51 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.9 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2006-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2006-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2466 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS53 KPAH 110754
SVRPAH
MOC017-110830-
/O.NEW.KPAH.SV.W.0049.060311T0753Z-060311T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
153 AM CST SAT MAR 11 2006

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOLLINGER COUNTY IN SOUTHEAST MISSOURI.

* UNTIL 230 AM CST.

* AT 146 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
  LOCATED 8 MILES SOUTHWEST OF ARAB...OR ABOUT 16 MILES SOUTHWEST OF
  ADVANCE...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR ZALMA AND GREENBRIER BY 200 AM CST.
  7 MILES SOUTHEAST OF GRASSY BY 205 AM CST.
  NEAR MARBLE HILL AND GLENALLEN BY 215 AM CST.
  NEAR SCOPUS BY 225 AM CST.
  8 MILES SOUTH OF SEDGEWICKVILLE BY 230 AM CST.

LAT...LON 3709 9012 3709 9021 3711 9021 3737 9009
      3746 9006 3759 8988 3725 8988 3718 8990
      3713 8996 3710 8998 3705 9003 3705 9011

$$
SHANKLIN
1 follow-up statement
000
WWUS53 KPAH 110810
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
208 AM CST SAT MAR 11 2006

MOC017-110830-
/O.CON.KPAH.SV.W.0049.000000T0000Z-060311T0830Z/
BOLLINGER MO-
208 AM CST SAT MAR 11 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CST
FOR BOLLINGER COUNTY...

AT 201 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL.  THIS STORM
WAS LOCATED NEAR MARBLE HILL...MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
LEOPOLD AND SEDGEWICKVILLE.

LAT...LON 3709 9012 3709 9021 3711 9021 3737 9009
      3746 9006 3759 8988 3725 8988 3718 8990
      3713 8996 3710 8998 3705 9003 3705 9011

$$
SHANKLIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 2:54 PM CST, 10 hours 59 minutes earlier.

Area forecast discussion, Mar 10, 2:54 PM CST, 10 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
254 PM CST FRI MAR 10 2006

.DISCUSSION...
LOW LEVEL FLOW ALREADY TURNING SOUTHERLY ACROSS THE LOWER OHIO AND
MID MISSISSIPPI VALLEYS THIS AFTERNOON. LOW LEVEL JET WILL INCREASE
OVERNIGHT...WITH RUC INDICATING 30 TO 40 KNOTS AT 850 MB BY 06Z. AIR
MASS ALONG THE GULF COAST IS PLENTY JUICY...MORE SO THAN IT WAS
BEFORE THE PAST FEW SEVERE OUTBREAKS. THE GULF WILL REMAIN WIDE OPEN
FOR AN EXTENDED PERIOD OF TIME...BEGINNING TONIGHT AND CONTINUING
THROUGH SUNDAY NIGHT. MOS DEW POINT GUIDANCE IS PROBABLY AT LEAST A
FEW DEGREES TOO LOW. EXPECT MID 60S SURFACE DEW POINTS BY SATURDAY
NIGHT. TEMPERATURES UPSTREAM ARE CURRENTLY /AT 20Z/ 80 DEGREES AS
CLOSE AS GREENWOOD MS AND PINE BLUFF AR.

TONIGHT AND SATURDAY...STRONG LOW LEVEL THETA E ADVECTION WILL BE
THE PRIMARY TRIGGER FOR ELEVATED CONVECTION. LACK OF ANY SIGNIFICANT
MID/UPPER LEVEL SHORTWAVE SHOULD TEND TO LIMIT CONVECTIVE COVERAGE
AND INTENSITY. THE AIR MASS WILL INITIALLY BE QUITE DRY AND STABLE
THIS EVENING...SO POPS WILL REMAIN CONFINED TIL AFTER MIDNIGHT
TONIGHT. WILL INCREASE POPS INTO THE LIKELY CATEGORY IN THE
NORTHEAST EARLY SATURDAY...OTHERWISE FEW CHANGES WILL BE MADE. LOW
TEMPS SHOULD BE EARLY TONIGHT...PRIOR TO THICKENING CLOUDINESS AND
INCREASING LOW LEVEL WINDS.

LATE SATURDAY AND SATURDAY NIGHT...LOW LEVEL MOISTURE AND
INSTABILITY AXIS WILL TAKE UP RESIDENCE OVER THE LOWER OHIO VALLEY.
A WEAKENING COLD FRONT WILL APPROACH THE LOWER OHIO VALLEY FROM THE
NORTHWEST SATURDAY NIGHT. 850 MB LOW LEVEL JET WILL INCREASE TO NEAR
60 KNOTS. DEEP LAYER SHEAR WILL BE IMPRESSIVE...PER 0 TO 6 KM SHEAR
AT OR ABOVE 60 KNOTS THROUGH THE PERIOD. SEVERAL ROUNDS OF STRONG TO
POSSIBLY SEVERE CONVECTION ARE LIKELY SATURDAY NIGHT. DESPITE THE
LACK OF A WELL DEFINED MID/UPPER LEVEL SHORTWAVE...HEAVY RAIN AND
FLOODING POTENTIAL IS RATHER HIGH. WILL UPDATE THE ESFPAH PRODUCT
CURRENTLY IN EFFECT.

ON SUNDAY...CONSIDERABLE MODEL VARIABILITY EXISTS REGARDING THE
LOCATION OF THE FRONT. GFS BRINGS IT AS FAR SOUTH AS WESTERN KY AND
SE MISSOURI BEFORE LIFTING IT BACK NORTH AS A WARM FRONT SUNDAY
AFTERNOON. ETA STALLS IT CLOSE TO THE I-44 CORRIDOR IN MISSOURI. IN
EITHER CASE...HEAVY RAIN POTENTIAL WILL LESSEN ON SUNDAY AS LOW
PRESSURE TAKES SHAPE OVER THE PLAINS.

A COLD FRONT TRAILING SOUTH FROM THE LOW WILL CROSS THE FORECAST
AREA ON MONDAY. IN ADVANCE OF THE FRONT...THE LOW LEVEL JET WILL
AGAIN STRENGTHEN TO 50 PLUS KNOTS SUNDAY NIGHT. EXPECT AT LEAST ONE
OR MORE ADDITIONAL ROUNDS OF STRONG TO SEVERE CONVECTION...MAINLY
LATE SUNDAY NIGHT INTO MONDAY. THIS FRONT WILL BE ACCOMPANIED BY A
SIGNIFICANT 500 MB SHORTWAVE AND COLD POOL...WITH A 500 MB JET
STREAK OF 70 PLUS KNOTS.

BEYOND MONDAY...HIGH PRESSURE AND COOLER AIR WILL DOMINATE MOST OF
THE WEEK. A MODERATELY STRONG MID LEVEL SHORTWAVE IN THE NORTHWEST
FLOW ALOFT WILL CROSS THE LOWER/MID OHIO VALLEY AROUND MID WEEK. 12Z
GFS IS FASTER THAN THE 00Z ECMWF BY ABOUT 24 HOURS. GIVEN THE TIMING
UNCERTAINTIES AND THE RELATIVELY DRY AIR IN PLACE...WILL REFRAIN
FROM INTRODUCING POPS AT THIS TIME.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

MY
Hazardous weather outlook, Mar 10, 7:17 PM CST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
717 PM CST FRI MAR 10 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
717 PM CST FRI MAR 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE QUAD STATE LATE
TONIGHT. THIS INCLUDES A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER
SOUTHEAST MISSOURI...SOUTHWEST KENTUCKY...AND SOUTHWEST
ILLINOIS...OR GENERALLY SOUTH AND WEST OF A DU QUOIN ILLINOIS TO
CADIZ KENTUCKY LINE.

A WARM FRONT WILL LEFT NORTH INTO THIS THREAT AREA LATER
TONIGHT...PROVIDING THE NEEDED INSTABILITY AND MOISTURE TO SUPPORT
THIS SLIGHT RISK OF SEVERE THUNDERSTORMS. ELEVATED STORMS CAPABLE
OF PRODUCING LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A GOOD CHANCE OF THUNDERSTORMS SATURDAY THROUGH MONDAY. THE
BEST CHANCE OF THUNDERSTORMS APPEARS TO BE BOTH LATE SATURDAY INTO
SATURDAY NIGHT...THEN AGAIN SUNDAY NIGHT INTO MONDAY. SOME OF THE
STORMS COULD BE SEVERE...CAPABLE OF LARGE HAIL...STRONG WINDS...AND
PERHAPS A TORNADO. THE STORMS MAY ALSO PRODUCE HEAVY RAIN...WHICH
COULD LEAD TO MORE FLOODING ACROSS THE FOUR STATE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE TONIGHT IN SOUTHEAST
MISSOURI...SOUTHWEST KENTUCKY...AND SOUTHWEST ILLINOIS. SPOTTERS
ACROSS THE QUAD STATE SHOULD BE READY FOR ACTIVATION SATURDAY INTO
SATURDAY NIGHT AND AGAIN SUNDAY NIGHT INTO MONDAY.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 1:41 AM CSTSevere Thunderstorm WarningPAHStoddard, Wayne19 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.